MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 40MM; PROSTHESIS, HIP

BIOMET UK LTD. BIOLOX DELTA CER OPTION HD 40MM; PROSTHESIS, HIP
Catalog Number 650-1058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 12/20/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: cer option type 1 tpr sleve +6; item#: 650-1068; lot#: 664710.Taperloc microp fmrl 11.0mm; item#: 14-103205; lot#: 366510.Bioloxa delta ceramic taper liner, size qu / 40 i.D; item#: 00877501840; lot#: 25323997.Bone screw self-tapping 6.5 mm dia.35 mm length; item#: 00625006535; lot#: 62110389.Bone screw self-tapping 6.5 mm dia.35 mm length; item#: 00625006535; lot#: 61869004.68mm o.D.Size qu porous uncemented with multi-holes shell use with qu liners; item#: 00875706802; lot#: 62051102.G2 - foreign: canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial left total hip arthroplasty.Approximately two years and four months later, the patient underwent a two-stage revision due to septic loosening.During the second stage of the revision, no intraoperative complications were reported; however, estimated blood loss was approximately 800 ml.Postoperatively, the patient required a blood transfusion due to hypotension and bradycardia.In addition, a hematoma was evacuated at the bedside, dressings were changed, and compression applied.No further complications were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h6, h10, h11.H11 - upon completion of investigations, reassessment has found that the event is not reportable.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.This is a limited investigation, a review of the device history record and complaint history review will not be completed for limited investigation complaints as the product meets the applicable acceptance criteria.Review of the reported event by a health care professional found: the human body consists of 4-5 liters of blood.Any type of blood loss has the potential to cause complication; however, it is usually the large, rapid blood loss during surgery or a trauma that will most likely cause complications.The amount of blood loss that may lead to intra and/or postoperative complications depends on the individual person and comorbidities, such as body mass index, gender, pre-operative hemoglobin level, medications, and/or the presence of certain health conditions, as well as duration of surgery.The anesthesia provider during the surgery maintains hemodynamic and fluid volume levels to ensure no further complications from blood loss arise.Blood loss effects are based on individual factors, treatment depends on the amount of blood loss, how quickly it was lost, and the individual's health state.An unexpected or excessive blood loss during surgery indicates an intraoperative complication or error occurred.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.The root cause of the reported event was determined to be unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CER OPTION HD 40MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23872298
Report Number3002806535-2025-00662
Device Sequence Number5343974
Product Code LZO
UDI-Device Identifier00887868271403
UDI-Public(01)00887868271403(17)210930(10)707240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Catalogue Number650-1058
Device Lot Number707240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale